Drought, Stewart
- When
- June 25, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Stewart forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
Lack of rainfall across the region during June 2022 led to moderate drought conditions developing across western parts of Middle Tennessee by the end of the month, with drought conditions worst in the counties along the Tennessee River and around the Nashville metro.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Lack of rainfall across the region during June 2022 led to moderate drought conditions developing across western parts of Middle Tennessee by the end of the month, with drought conditions worst in the counties along the Tennessee River and around the Nashville metro.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 24, 8:04 PM CST, 3 hours 56 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 904 PM CDT Fri Jun 24 2022 ...New UPDATE... .UPDATE... Issued at 904 PM CDT Fri Jun 24 2022 Persistant thunderstorm continues across southern Cumberland County that has been slowly moving southward over last half an hour. Updated suite of forecast products to reflect this occurrence. Flood advisory continues for locations across southern Cumberland County until 10:15 PM CDT this evening also. Before issuing suite of forecast product updates, tweaked hourly temperature, dewpoint, wind speed/direction, and sky condition grids blending them with previously forecasted hourly mid to late evening gridded values. Current temperature trends continue to be generally in line with forecasted lows. Remainder of forecast continues to be on track. && .SHORT TERM... (This afternoon through Sunday Night) Issued at 153 PM CDT Fri Jun 24 2022 Visible imagery is showing some cu development across our Plateau. 18Z cape to cap ratios were growing across that area with a trend toward favorable omega through 00Z. Thus, could still see some isolated convective development across that area through late afternoon. Otw, current temps are in the 80s to lower 90s. Capes to increase on Saturday so I would expect a little more shower and tstm development, best chance east. The upper high will still be holding strong with the center over AR. There does appear to be a weak southward moving impulse that could help to trigger some convection, again with the best chance east. Instabilities look good but shear, organization and forcing looks weak. We are only in a general but perhaps a strong storm or two. On Sunday, the upper high will undergo some suppression with a fropa expected in the afternoon. This will set the stage for a more widespread coverage of showers and thunderstorms for the afternoon and evening hours. The phasing of the organization, better forcing and instability looks better although shear is quite weak. Still, though, with a frontal boundary clashing with 90+ degree high temps, we could see some strong tstms. We are not outlooked at this time, however. Models have trended a little upward in regard to precip totals. It now looks like many areas could get up to three quarters of an inch of rainfall. && .LONG TERM... (Monday through next Friday) Issued at 153 PM CDT Fri Jun 24 2022 In the extended fcst, the precip will move out early Monday. Then, we will have two nice pleasant days with sunshine and seasonal temperatures. As the surface high shifts to the east the humidity will return and potentially engage with more in the way of an active westerly pattern. The GFS is a little more bullish with this trend while the Euro shows a flatter flow. Nevertheless, 7 day euro/gfs qpf looks like 1" northwest up to 1 1/2 to 2" east. As we move into July, the typical pattern morphs toward a lack of significant boundaries and fropas. This usually allows for the humidity to take over and as long as we can keep from sitting under the deeper mid/upper level ridging, we can experience some much needed convection for the area. The latest 8-14 day precip outlook shows near normal precip and above normal temps. The above normal temp bullseye is over eastern TX so that could mean some active westerlies at times for us. Lets hope so. && .AVIATION... (00Z TAFS) Issued at 615 PM CDT Fri Jun 24 2022 High pressure dominates the weather pattern across Middle Tennessee as we head into the evening. A surface ridge remains situated to our west, but will slide across the mid state during the next several hours to set up return southerly flow tomorrow. Expect additional moisture tomorrow, and a weak shortwave developing in the upper flow looks to kick off scattered showers and perhaps an afternoon storm primarily along the Cumberland Plateau. So we'll include some TS/CB's tomorrow afternoon at CSV. Remainder of the TAF's are VFR thru the period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 95 74 92 / 0 30 20 50 Clarksville 69 95 73 91 / 0 20 10 50 Crossville 68 84 67 84 / 40 40 30 40 Columbia 70 95 71 94 / 0 20 20 50 Cookeville 71 87 70 87 / 10 40 30 50 Jamestown 67 85 69 85 / 10 40 30 50 Lawrenceburg 70 94 72 93 / 0 30 20 50 Murfreesboro 72 95 72 92 / 10 30 20 50 Waverly 69 94 72 93 / 0 10 10 50 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......JB Wright SHORT TERM...21 LONG TERM....21 AVIATION.....Rose
Hazardous Weather Outlook National Weather Service Nashville TN 152 AM CDT Fri Jun 24 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-250700- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 152 AM CDT Fri Jun 24 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A cold front will bring scattered showers and thunderstorms to much of Middle Tennessee on Sunday and Monday. A few storms both days could be strong to marginally severe with high winds and hail the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Sunday and Monday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Shamburger
Special Weather Statement
National Weather Service Nashville TN
757 PM CDT Fri Jun 24 2022
TNZ066-250145-
Cumberland TN-
757 PM CDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southeastern
Cumberland County through 845 PM CDT...
At 755 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Crossville. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crossville, Crab Orchard, Lake Tansi and Cumberland Mountain State
Park.
This includes Interstate 40 between mile markers 327 and 339.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
3576 8492 3577 8493 3575 8503 3577 8504
3577 8507 3593 8507 3592 8469 3591 8468
TIME...MOT...LOC 0055Z 266DEG 3KT 3584 8499
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
WhiteheadThe national radar mosaic for the moment the first event began.
19 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2022Every state in 2022This day in weather historyWarnings in Tennessee, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1050550, 1050551, 1050552, 1050553, 1050554, 1050555, 1050556, 1050557, 1050558, 1050559, 1050560, 1050561, 1050562, 1050563, 1050564, 1050565, 1050566, 1050567, 1050568.